Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Delayed period. Pregnant? Suggest abortion pills.

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
Hello Doc,
I am a married 41 years old women and i usually have my periods in the first week of every month and i have regular periods which sometimes may get delayed by 3 or 4 days maximum.But for this month,it got it delayed for more than 10 days.Please let me know what might be the possible reason for this.i am afraid i got pregnant.If my pregnancy test result is positive,then which tablet should i take to abort it.

Posted Tue, 24 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 18 minutes later

Thanks for writing to us.

Since your periods are overdue by more than 10 days this month, it is better to get an evaluation done for pregnancy and get pregnancy ruled out. You could get home pregnancy test done which is simple and efficient in detecting pregnancy. The test is performed using pregnancy kits which are readily available in market using few drops of early morning urine. Alternately you can consult a gynaecologist immediately who will do a serum beta HCG test and a pelvic ultrasound to confirm or rule out pregnancy. If the test is positive you can see a doctor for abortion, please do not take over the counter pills as they might prove problematic later on. Since they are prescription based you should get them rightly prescribed.

The other most common possibility is pre-menopausal menstural irregularities. Usually the menopause sets in by 45-50 years but early onset in not rare.

Other causes are to be considered if pregnancy is ruled out and periods don’t come. They are stress, hormonal imbalance or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland. Hypothyroidism, post pill amennorhea , polycystic ovarian syndrome or less frequently a pituitary tumor causing high prolactin levels or a hypothalamic disease are other causes that may be the cause here if pregnancy is ruled out.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Follow-up: Delayed period. Pregnant? Suggest abortion pills. 2 hours later
Hi doc
suppose if the pregnancy test turned positive,what should i do to avoid this.
I am divorcee and i cannot go to a doctor at my place to avoid my pregnancy.Hope you can understand my situation.Hence contacted you through internet.

I want to know "which tablet should i take in order to avoid my pregnancy" if somehow the test turned positive and the dosage of tablets.


Answered by Dr. Rakhi Tayal 6 hours later

Thanks for writing back.
If your pregnancy test comes positive and you want an abortion with medicines then there are kits for abortion available which you can get on a doctor's prescription. It is best to use these kits under the expert guidance of a gynaecologist as such kits are often associated with complications like excessive bleeding and incomplete abortion. You will have to search a gynaecologist near your place for guidance.
Sincerely hope it will help.
Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor